Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 28, 2005, 1:56 PM EDT for Grant County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 1:56 PM EDT (17:56 UTC)
- Expired
- Jun 28, 2005, 4:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Grant County, WV
The radar
The Sterling radar (KLWX), 148 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:45 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 28, 12:45 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1245 PM EDT TUE JUN 28 2005 .UPDATE... UPDATE TO ADD HEAT ADVISORY FOR DC/ANNAP/FREDERICK/BALTIMORE/ FREDRCKSBURG/ AND SURROUNDING AREA. EXPECT HEAT ADVISORY OF 98 TO 102 IN THAT REGION THIS AFTERNOON. && .SHORT TERM (REST OF TODAY)... CURRENTLY...LATEST VISIBLE IMAGERY INDICATES SOME MID AND UPPER LEVEL CLOUDINESS MOVING IN FROM THE SOUTH. THE CLOUDS COULD MAKE THE HIGH TEMP/CONVECTION FORECASTS VERY TRICKY. TEMPERATURES ARE ALREADY IN THE LOWER TO MID 80S IN MOST LOCALES...WITH VERY JUICY DEWPOINTS IN THE LOWER 70S. THE MODIFIED FORECAST SOUNDINGS DO INDICATE A VERY UNSTABLE AIRMASS IN PLACE...WITH HIGH CAPE VALUES. THERE ARE NO SURFACE FOCUSING MECHANISMS...NOR MUCH IN THE WAY OF MID LEVEL FORCING. SO...THE POTENTIAL FOR PULSING THUNDERSTORMS EXIST. HAVE RAISED THE MAX TEMPERATURES A BIT IN MOST LOCALES. AGAIN...IT MAY END UP BEING TRICKY WITH THE INCREASING CLOUD COVER. WINDS ARE PRETTY LIGHT AND OUT OF THE SOUTH/SOUTHEAST. && .PREVIOUS DISCUSSION... (ISSUED 320 AM EDT TUE JUN 28 2005) SHORT TERM (TODAY AND TONIGHT)... SURFACE ANALYSIS FROM 3Z SHOWED THE AREA OF LOW PRESSURE THAT HAS IMPACTED THE FORECAST AREA OVER THE PAST FEW DAYS FINALLY PUSHING TO THE NORTHEAST. RADAR IMAGERY SHOWED MOST OF CONVECTION OVER SOUTHWESTERN VIRGINIA LAST EVENING WEAKENING AS IT PUSHES NORTH AND EAST...WHILE SHOWERS AND ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEASTERN VIRGINIA. CONVECTION WILL BEGIN RATHER EARLY TODAY. COVERAGE AT THIS TIME IS HARDER TO PIN DOWN...SO WENT WITH A BROAD BRUSH APPROACH WITH LIKELY POPS IN THE WEST TO CHANCE IN THE EAST. BREAKS IN THE CLOUDS THIS MORNING COULD HELP TO INCREASE SURFACE HEATING AND INSTABILITY FOR AN INCREASE IN COVERAGE THIS AFTERNOON. BUFKIT CAPE VALUES PEAK AROUND 2000 J/KG AROUND 15Z. WITH WEAK FLOW AND HIGH MOISTURE...PRECIPITABLE WATER VALUES OF AROUND 2.00 INCHES...MAIN THREAT FROM THIS ACTIVITY WOULD BE ISOLATED FLOODING WITH THE HEAVIER STORMS. ALTHOUGH INSTABILITY WILL DECREASE OVERNIGHT...CANNOT RULE OUT SHOWERS AND THUNDERSTORMS THAT MAY LAG OVER FROM TODAY. AVIATION... AREAS OF FOG WILL CONTINUE FOR MOST TERMINALS INTO MID MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE NORTHWARD INTO THE AREA LATER THIS MORNING AND CONTINUE THROUGH THE DAY. WITH TIMING AND COVERAGE STILL UNCERTAIN...HAVE ONLY MENTIONED VICINITY SHOWERS AND THUNDERSTORMS WITH 06Z TAF ISSUANCE. MARINE...NO PROBS. LONG TERM (WED-MON)... 1ST PART OF XTND PD IS A BKN RECORD...SUMMERTIME PATTERN...PC/MC W/ CHC TRW...HIGHS U80S. HI PRES RMNS OFF THE CST PUMPING MOISTURE INTO MID ALTC. NO REAL FORCING MECHANISM BUT HV NO DOUBT THAT RW/TRW WL DVLP. SEE MAV NUMBERS WED ACTUALLY LKLY-CAT BUT WOULD PREFER TO KEEP THINGS AT CHC LVL. THIS PATTERN WL CONT INTO FRI EVE. AVN PUSHES A WK CD FNT THRU ON FRI...W/ CONTINENTAL HIGH PRES BLDG OVR THE RGN FOR THE WKND. CERTAINLY NOT THE NORM FOR THE JUL 4 WKND...BUT AS LAST JUL 4 I SPENT 12 HRS HERE BATTLING FLOOD PRODUCING TRW ITLL BE HARD TO COMPLAIN. WKND TEMPS WL STILL REACH AT LEAST M80S...BUT DWPTS IN THE 60S AS OPPOSED TO THE STICKY 70S WE ARE CURRENTLY EXPERIENCING. WOODY && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...STRONG/LISTEMAA
Hazardous weather outlook, Jun 28, 1:09 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 109 PM EDT TUE JUN 28 2005 ANZ530>537-MDZ002-003-005>007-VAZ021-025>031-036-037-WVZ048>055- 291715- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-ALLEGANY- WASHINGTON-CARROLL-NORTHERN BALTIMORE-HARFORD-HIGHLAND-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 109 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY OF THESE WOULD CONTAIN DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS CURRENTLY FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. DCZ001-MDZ004-009>011-013-014-016>018-VAZ038>042-050>057-291715- DISTRICT OF COLUMBIA-FREDERICK MD-MONTGOMERY-HOWARD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 109 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON THROUGH 6 PM. HEAT INDEX VALUES OF 98 TO 103 ARE CURRENTLY FORECAST. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY OF THESE WOULD CONTAIN DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS CURRENTLY FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. STRONG
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:21 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 40 min |
| Jun 28, 2:24 PM EDT | Severe Thunderstorm Warning | LWX | Page | 31 min |
| Jun 28, 3:33 PM EDT | Special Marine Warning | LWX | 42 min | |
| Jun 28, 4:57 PM EDT | Special Marine Warning | LWX | 63 min | |
| Jun 28, 6:14 PM EDT | Flash Flood Warning | LWX | Greene | 3 hr |
| Jun 28, 6:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 28, 3:37 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 113 min |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 56 min |
| Jun 28, 4:33 PM EDT | Severe Thunderstorm Warning | LWX | Carroll | 43 min |
| Jun 28, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore | 63 min |
| Jun 28, 5:17 PM EDT | Flash Flood Warning | LWX | Baltimore | 3 hr |
| Jun 28, 5:50 PM EDT | Severe Thunderstorm Warning | LWX | Howard | 41 min |
| Jun 28, 7:02 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 3 hr |
| Jun 28, 1:20 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 40 min |
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.